Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 15, 2025, 2:31 AM CDT for Shannon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2025, 2:31 AM CDT (07:31 UTC)
- Expired
- Sep 15, 2025, 6:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Shannon County, MO
The radar
The Springfield radar (KSGF), 163 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304
WGUS53 KSGF 150731
FFWSGF
MOC203-151130-
/O.NEW.KSGF.FF.W.0060.250915T0731Z-250915T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
231 AM CDT Mon Sep 15 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
West Central Shannon County in south central Missouri...
* Until 630 AM CDT.
* At 231 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Summersville and areas along Bay Creek into the upper reaches of
the Jack's Fork River.
The Jack's Fork may experience a rise but flooding is not expected
at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3704 9151 3712 9165 3716 9165 3718 9165
3714 9157 3709 9147
FLASH FLOOD...RADAR INDICATED
$$
SR1 follow-up statement
297
WGUS73 KSGF 151125
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
625 AM CDT Mon Sep 15 2025
MOC203-151135-
/O.EXP.KSGF.FF.W.0060.000000T0000Z-250915T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-
625 AM CDT Mon Sep 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT THIS MORNING FOR
WEST CENTRAL SHANNON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3704 9151 3712 9165 3716 9165 3718 9165
3714 9157 3709 9147
$$
RNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:21 AM CDT, 2 hours 10 minutes earlier. Its key messages:
- Hot weather to continue into the start of the week coupled with isolated to scattered afternoon shower and thunderstorm chances (15-40%). Isolated instances of downburst wind gusts up to 40-50 mph could occur with any isolated stronger storm, especially Monday afternoon.
- A mid-week pattern change will initiate a cooling trend with better rain chances (30-60%) Wednesday into Thursday. Lingering low rain chances continue into the weekend.
- Despite the daily chances of rain...overall rainfall will be modest this week.
Area forecast discussion, Sep 15, 12:21 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1221 AM CDT Mon Sep 15 2025 .KEY MESSAGES... - Hot weather to continue into the start of the week coupled with isolated to scattered afternoon shower and thunderstorm chances (15-40%). Isolated instances of downburst wind gusts up to 40-50 mph could occur with any isolated stronger storm, especially Monday afternoon. - A mid-week pattern change will initiate a cooling trend with better rain chances (30-60%) Wednesday into Thursday. Lingering low rain chances continue into the weekend. - Despite the daily chances of rain...overall rainfall will be modest this week. && .SHORT TERM /THROUGH TUESDAY/... Issued at 230 PM CDT Sun Sep 14 2025 Our first beautiful comma-head midlatitude cyclone of the season can be seen churning away across the west-central Plains on mid-level water vapor imagery, as a compact shortwave ejects off of the Rocky Mountains. Despite this development over the past 24 hours, the big picture synoptic pattern has largely remained the same with longwave, moisture-laden troughing over the west CONUS, rather steep and meridional, but drier troughing over the east CONUS, leaving a very long and steep ridge axis stretching from east TX up to Lake Superior and northward. The surface pattern also has remained static with the slightly deepened low pressure system over SD, a southward extending cold front, and an east-southeastward extending warm/stationary front across the Upper Mississippi River Valley. Hot weather to continue into the start of the week: Thanks to the static pattern highs today are on track to meet yesterday's standards with temperatures in the lower to middle 90s. The same goes for Monday, though increased high cloud cover may keep highs a tad cooler. Lows will also be mild in the middle to upper 60s. 15-30% chance of showers and storms in the eastern Ozarks today: As of 2 PM CDT, an increasingly agitated cumulus field is present across the eastern Ozarks. Some light shower echoes have also been noted on radar imagery. The cumulus field is developing in an area of increased moisture along the aforementioned warm/stationary front. Areas westward across the Ozark Plateau have quickly mixed out to the upper 50s today. In fact, surface analysis seems to point to a local "Ozarks dryline" today, with the higher terrain of the Plateau quickly drying out, spreading eastward to the lower terrain of the eastern Ozarks. Surface observations even show light westerly winds interacting with light easterly winds where the moisture gradient is setup in a line from Eldon down to West Plains. The weak convergence along this line should be the focus for isolated to scattered showers and thunderstorms this afternoon (15-30% chances) within the more moist and unstable air mass in the eastern Ozarks. While instability is higher in this area, RAP forecast soundings still show skinny CAPE profiles much like yesterday. Therefore, behavior of storms are expected to be largely the same with small pulse-like showers and a few thunderstorms. Yesterday, we saw a few 30-40 mph wind gusts as the cores of these storms collapsed, and with thermodynamic profiles largely matching yesterday, this can be expected today. The large majority of cells will be showers, though a few thunderstorms could develop with one or two becoming strong enough for 30-40 mph downburst wind gusts. Some short-term guidance like the RAP/HRRR/RRFS suggest that outflow chain forcing of storms along with a weak 700 mb front pushing west into the area may keep shower and thunderstorm chances around after sunset and into the early overnight hours. There's a bit of uncertainty in this scenario, but have kept 15-20% probability for precipitation through midnight in the eastern Ozarks. 15-40% chance of showers and storms across the region Monday: As the trough slowly approaches from the west, and the warm/stationary surface front slowly retrogrades westward into our area Monday, moisture--and as a result, instability--will slightly increase compared to today. Additionally, drier/cooler air from the approaching trough will steepen mid-level lapse rates above already steep low-level lapse rates of 8-9 C/km from strong daytime heating/mixing. Due to the better thermodynamics and lift in place, chances for scattered showers and thunderstorms increase across the region Monday afternoon to 15-40%. Additionally, these parameters introduce a strong downburst potential as the Ozarks Pulse Severe Thunderstorm Index increases across the region. Therefore, some isolated thunderstorms may produce downburst wind gusts up to 40-50 mph Monday afternoon. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 230 PM CDT Sun Sep 14 2025 Hot weather to continue Tuesday and some of the area Wednesday: Global models continue to prog the current pattern to be mostly static through Tuesday as the two troughs churn away in their respective locations. This leaves upper-level deformation and mid-level high pressure to remain over our area for this period. As previously mentioned, the static nature of the pattern is leading to very high confidence in temperatures with NBM spreads at less than 2-5 degrees. Therefore, highs are expected to continue to be in the lower to mid-90s through Tuesday, with lows in the middle to upper 60s. Highs in the lower to middle 90s are still expected Wednesday east of Highway 65 as the cold front approaches from the west. Lows Wednesday night will still be mild in the lower to middle 60s. 15-40% chances of showers and storms across the region Tuesday: Once again, since the pattern will be static, lingering moisture and instability along and southwest of the NW-SE oriented warm/stationary front along the Mississippi River Valley brings continued 15-40% chances for afternoon pop-up showers and thunderstorms Tuesday. The best chances are along and on either side of the Highway 65 corridor where better instability and surface convergence is forecast to be. Best rain chances with next system Wednesday and Thursday: The western trough is then forecast to finally make its way across the central Plains during the middle of next week. Cluster analysis still shows some uncertainty in shape, intensity, and timing, but the grand ensemble has trended to a bit slower progression. The greater forcing during this time period then brings better chances for more widespread rain and thunderstorms both Wednesday and Thursday (30-60% chance). There has been a very slight uptick in forecasted amounts from the NBM mean as global models begin to converge, however, QPF clusters are still not overly excited about any sort of "washouts", with the vast majority of models keeping amounts well below an inch through next week. Cooling trend into next weekend following the mid-week system: As lower heights enter the region following the system, NBM mean temperatures continue to show a decreasing trend to near normal. Though there is still quite a bit of spread as we get past the next system (for example, we could see highs as low as the upper 70s or as high as the upper 80s), the overall trend is a decrease into next weekend. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1217 AM CDT Mon Sep 15 2025 Isolated showers and storms currently in eastern Kansas and east-central Missouri, but are not expected to impact airfields. VFR conditions expected to prevail through the period with broken ceilings at 15-20 kft and light winds. Scattered thunderstorms expected after 18Z through 00Z which may temporarily reduce CIG/VIS to MVFR. && .CLIMATE... Issued at 152 PM CDT Thu Sep 11 2025 Values listed below are for sites where the forecast is within 3 degrees of a record. Record High Temperatures: September 14: KVIH: 99/1971 September 15: KSGF: 98/1893 KUNO: 98/1954 September 16: KSGF: 95/2019 KVIH: 96/1954 Record High Minimum Temperatures: September 15: KSGF: 74/1936 && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Price LONG TERM...Price AVIATION...Nelson CLIMATE...Nelson
Hazardous weather outlook, Sep 14, 8:21 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 821 PM CDT Sun Sep 14 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 821 PM CDT Sun Sep 14 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited lightning risk. DISCUSSION... A few thunderstorms will remain possible the remainder of the evening into the overnight hours, mainly over south central Missouri. Lightning will be the main hazard. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to widely scattered showers and thunderstorms will be possible mainly during the afternoon this week. Severe weather is not expected and rainfall amounts will be modest, though isolated instances of downburst wind gusts up to 40-50 mph are possible, especially Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:34 AM CDT | Flash Flood Warning | SGF | Shannon, Texas | 3 hr |
| Sep 15, 1:24 PM CDT | Special Weather Statement | SGF | Laclede | 36 min |
| Sep 15, 1:31 PM CDT | Special Weather Statement | SGF | Wright | 29 min |
| Sep 15, 1:39 PM CDT | Special Weather Statement | SGF | Wright | 36 min |
| Sep 15, 2:07 PM CDT | Special Weather Statement | SGF | Shannon | 23 min |
| Sep 15, 2:20 PM CDT | Special Weather Statement | SGF | Texas | 25 min |
| Sep 15, 2:29 PM CDT | Special Weather Statement | SGF | Dallas | 16 min |
| Sep 15, 2:30 PM CDT | Special Weather Statement | SGF | Phelps | 30 min |
| Sep 15, 2:32 PM CDT | Special Weather Statement | SGF | Hickory | 28 min |
| Sep 15, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 34 min |
| Sep 15, 2:55 PM CDT | Special Weather Statement | SGF | Dallas | 20 min |
| Sep 15, 2:59 PM CDT | Special Weather Statement | SGF | Maries | 16 min |
| Sep 15, 3:02 PM CDT | Special Weather Statement | SGF | Hickory | 13 min |
| Sep 15, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 32 min |
| Sep 15, 3:16 PM CDT | Special Weather Statement | SGF | Maries | 29 min |
| Sep 15, 3:26 PM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| Sep 15, 3:31 PM CDT | Areal Flood Advisory | SGF | Phelps | 4 hr |
| Sep 15, 4:17 PM CDT | Special Weather Statement | SGF | Lawrence | 13 min |
| Sep 15, 4:25 PM CDT | Special Weather Statement | SGF | Dade | 20 min |
| Sep 15, 4:35 PM CDT | Areal Flood Advisory | SGF | Maries | 3 hr |
| Sep 15, 4:35 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 25 min |
| Sep 15, 4:48 PM CDT | Special Weather Statement | SGF | Dade, Lawrence | 27 min |
| Sep 15, 4:52 PM CDT | Areal Flood Advisory | SGF | Dent | 3 hr |
| Sep 15, 5:07 PM CDT | Special Weather Statement | SGF | Lawrence | 23 min |
| Sep 15, 5:25 PM CDT | Special Weather Statement | SGF | Greene | 20 min |
| Sep 15, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 32 min |
| Sep 15, 5:46 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Sep 15, 6:00 PM CDT | Special Weather Statement | SGF | Cedar | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.